MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45541-CURVC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "we had a patient they feel went into anaphylaxis while the picc was inserted the other day".Additional information from the hospital indicated that the patient experienced diaphoresis, itching, difficulty breathing and seizure like movements.The patient was treated with epinephrine and steroids and was under monitoring.The condition of the patient is reported as 'stable' and the patient returned to the previous hemodynamics.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one one-lumen picc catheter for investigation.Visual examination of the catheter did not reveal any defects or anomalies.The catheter coating appeared typical with no discoloration.The returned sample was functionally tested in accordance with the instructions for use (ifu) provided with this kit.The ifu instructs, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".The returned catheter was flushed using a lab inventory syringe to ensure no blockages were present.The catheter flushed as expected.No anomalies were detected.Additional testing of the catheter coating could not be performed as the catheter was inserted into the patient.Once the catheter is inserted, the coating begins to release within the bloodstream.A device history record review was performed with no relevant findings.The ifu provided with this kit warns the user, "the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine, silver sulfadiazine and/or sulfa drugs.Remove catheter immediately if adverse reactions occur after catheter placement.Note: perform sensitivity testing to confirm allergy to catheter antimicrobial agents, if adverse reaction occurs." the customer report of an allergic reaction could not be confirmed based on the customer information provided or complaint investigation of the returned catheter.The catheter passed all relevant testing.A device history record review was performed with no relevant findings.The customer did not confirm whether the patient was tested for allergy sensitivity prior to or after catheter insertion.Therefore, the complaint cannot be confirmed and the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC NAVICURVE: 1L 4.5FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21274154
Report Number9680794-2025-00094
Device Sequence Number8071406
Product Code LJS
UDI-Device Identifier10801902208726
UDI-Public(01)10801902208726(11)240927(17)260227(10)33F24D0755(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Catalogue NumberDLX-45541-CURVC
Device Lot Number33F24D0755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown